MAUDE Adverse Event Report: COOK IRELAND LTD JOHLIN PANCREATIC WEDGE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD JOHLIN PANCREATIC WEDGE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G26831
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The cable of the release system disconnected at point of connection with the release system."as per cc form2: during stent implantation, the cable of the release system disconnected at point of connection with the release system.A section of the device did not remain inside the patient¿s body.Biliary ercp- hilar stenosis the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Supplemental report due to device being returned to cirl and evaluated on 11-june-21.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Device evaluation: 1 x jpws-8.5-20 of lot number c1762785 was returned to cirl for evaluation open in its original packaging.This file is related to (b)(4) (emdr 3001845648-2021-00524) which deal with the off-label use of the placed device in the procedure.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 11th june 2021.A kink was observed on the guiding catheter approx.10cm from hub.A separation was observed on the purple tubing and female luer lock adapter.A 0.035¿ wire guide passed through the stent but was unable to pass through the pushing catheter.The inner catheter was removed without any issues and a kink was observed on the inner catheter.Documents review including ifu review: prior to distribution all jpws-8.5-20 devices are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.A review of the manufacturing records for jpws-8.5-20 of lot number c1762785 did not reveal any discrepancies that could have contributed to this complaint issue.The user is instructed as per instructions for use (ifu0098-2) in intended use section: ¿this device is used to drain obstructed pancreatic ducts" and the notes section ¿do not use this device for any purpose other than stated intended use.¿ there is evidence to suggest that the user did not follow the instructions for use as the stent was to be placed in the biliary duct and the damage occurred during placement.It may also be noted that an incorrect wireguide was used with the device, this would be considered secondary to the off label use of the device.Root cause review: a definitive root cause can be attributed to the off-label use of the device, when the device is outside its stated intended use, in this case as it to be placed in the biliary duct, it may lead to outcomes that were never intended or studied.It may also be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As per information stated a 0.025" wire guide was used.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Final mdr being submitted due to completion of investigation on 20-aug-21.

Brand Name
JOHLIN PANCREATIC WEDGE STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key11885333
Report Number3001845648-2021-00417
Device Sequence Number14360729
Product Code FGE
UDI-Device Identifier10827002268316
UDI-Public(01)10827002268316(17)230928(10)C1762785
Combination Product (Y/N)N
PMA/510(K) Number
K990130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Model NumberG26831
Device Catalogue NumberJPWS-8.5-20
Device Lot NumberC1762785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/27/2021
Event Location Hospital
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer04/29/2021
04/29/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/09/2021
09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1